Alert archive / Alabama / Freeze Warnings in 2021
Freeze Warning 2, NWS Huntsville, AL
NWS Huntsville, AL issued this freeze warning at Mar 31, 2021, 1:52 PM CDT for Franklin County, Lincoln County, Moore County, Tennessee; 11 counties in Alabama. It took effect at Apr 2, 2021, 12:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2021, 1:52 PM CDT (18:52 UTC)
- In effect from
- Apr 2, 2021, 12:00 AM CDT
- Expired
- Apr 2, 2021, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
591 WWUS74 KHUN 311852 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 152 PM CDT Wed Mar 31 2021 TNZ076-096-097-010900- /O.NEW.KHUN.FZ.W.0001.210401T0900Z-210401T1200Z/ /O.NEW.KHUN.FZ.W.0002.210402T0500Z-210402T1300Z/ Moore-Lincoln-Franklin TN- Including the cities of Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 152 PM CDT Wed Mar 31 2021 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 7 AM CDT THURSDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 8 AM CDT FRIDAY... * WHAT...For the first Freeze Warning, sub-freezing temperatures as low as 31 expected. For the second Freeze Warning, sub- freezing temperatures as low as 27 expected. * WHERE...Moore, Lincoln and Franklin Counties. * WHEN...For the first Freeze Warning, from 4 AM to 7 AM CDT Thursday. For the second Freeze Warning, from midnight Thursday night to 8 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ALZ001>010-016-010900- /O.NEW.KHUN.FZ.A.0001.210402T0500Z-210402T1300Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, and Cullman 152 PM CDT Wed Mar 31 2021 ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... * WHAT...Sub-freezing temperatures as low as 28 possible. * WHERE...Portions of north central, northeast and northwest Alabama. * WHEN...From late Thursday night through Friday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
7 follow-up statements
340 WWUS74 KHUN 010154 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 854 PM CDT Wed Mar 31 2021 TNZ076-096-097-011100- /O.CON.KHUN.FZ.W.0001.210401T0900Z-210401T1200Z/ /O.CON.KHUN.FZ.W.0002.210402T0500Z-210402T1300Z/ Moore-Lincoln-Franklin TN- Including the cities of Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 854 PM CDT Wed Mar 31 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 7 AM CDT THURSDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 8 AM CDT FRIDAY... * WHAT...For the first Freeze Warning, sub-freezing temperatures as low as 31 expected. For the second Freeze Warning, sub- freezing temperatures as low as 27 expected. * WHERE...Moore, Lincoln and Franklin Counties. * WHEN...For the first Freeze Warning, from 4 AM to 7 AM CDT Thursday. For the second Freeze Warning, from midnight Thursday night to 8 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ALZ001>010-016-011100- /O.CON.KHUN.FZ.A.0001.210402T0500Z-210402T1300Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, and Cullman 854 PM CDT Wed Mar 31 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... * WHAT...Sub-freezing temperatures as low as 28 possible. * WHERE...Portions of north central, northeast and northwest Alabama. * WHEN...From late Thursday night through Friday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
348 WWUS74 KHUN 010730 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 230 AM CDT Thu Apr 1 2021 ALZ001>010-016-012100- /O.UPG.KHUN.FZ.A.0001.210402T0500Z-210402T1300Z/ /O.EXA.KHUN.FZ.W.0002.210402T0500Z-210402T1300Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, and Cullman 230 AM CDT Thu Apr 1 2021 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Portions of north central, northeast and northwest Alabama. * WHEN...From midnight tonight to 8 AM CDT Friday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TNZ076-096-097-012100- /O.CON.KHUN.FZ.W.0001.210401T0900Z-210401T1200Z/ /O.CON.KHUN.FZ.W.0002.210402T0500Z-210402T1300Z/ Moore-Lincoln-Franklin TN- Including the cities of Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 230 AM CDT Thu Apr 1 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT FRIDAY... * WHAT...For the first Freeze Warning, sub-freezing temperatures as low as 31 expected. For the second Freeze Warning, sub- freezing temperatures as low as 27 expected. * WHERE...Moore, Lincoln and Franklin Counties. * WHEN...For the first Freeze Warning, from 4 AM to 7 AM CDT Thursday. For the second Freeze Warning, from midnight Thursday night to 8 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
627 WWUS74 KHUN 011325 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 825 AM CDT Thu Apr 1 2021 ALZ001>010-016-TNZ076-096-097-012200- /O.CON.KHUN.FZ.W.0002.210402T0500Z-210402T1300Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 825 AM CDT Thu Apr 1 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...All of north Alabama and southern middle Tennessee. * WHEN...From midnight tonight to 8 AM CDT Friday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
086 WWUS74 KHUN 011841 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 141 PM CDT Thu Apr 1 2021 TNZ076-096-097-020245- /O.NEW.KHUN.FZ.W.0003.210403T0600Z-210403T1400Z/ /O.CON.KHUN.FZ.W.0002.210402T0500Z-210402T1300Z/ Moore-Lincoln-Franklin TN- Including the cities of Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 141 PM CDT Thu Apr 1 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT FRIDAY... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * WHAT...For the first Freeze Warning, sub-freezing temperatures as low as 25 expected. For the second Freeze Warning, sub- freezing temperatures as low as 29 expected. * WHERE...Moore, Lincoln and Franklin Counties in Tennessee. * WHEN...For the first Freeze Warning, from midnight tonight to 8 AM CDT Friday. For the second Freeze Warning, from 1 AM to 9 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ALZ001>010-016-020245- /O.NEW.KHUN.FZ.A.0002.210403T0600Z-210403T1400Z/ /O.CON.KHUN.FZ.W.0002.210402T0500Z-210402T1300Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, and Cullman 141 PM CDT Thu Apr 1 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT FRIDAY... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 27 expected. For the Freeze Watch, sub-freezing temperatures as low as 30 possible. * WHERE...All of northern Alabama. * WHEN...For the Freeze Warning, from midnight tonight to 8 AM CDT Friday. For the Freeze Watch, from late Friday night through Saturday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
870 WWUS74 KHUN 020126 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 826 PM CDT Thu Apr 1 2021 TNZ076-096-097-021200- /O.CON.KHUN.FZ.W.0002.210402T0500Z-210402T1300Z/ /O.CON.KHUN.FZ.W.0003.210403T0600Z-210403T1400Z/ Moore-Lincoln-Franklin TN- Including the cities of Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 826 PM CDT Thu Apr 1 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT FRIDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * WHAT...For the Freeze Warning in effect for tonight, sub- freezing temperatures as low as 25 expected. For the Freeze Warning in effect Friday night into Saturday morning, sub- freezing temperatures as low as 29 expected. * WHERE...Moore, Lincoln and Franklin Counties in Tennessee. * WHEN...Midnight tonight to 8 AM CDT Friday morning, and again from 1 AM to 9 AM CDT Saturday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ALZ001>010-016-021200- /O.CON.KHUN.FZ.W.0002.210402T0500Z-210402T1300Z/ /O.CON.KHUN.FZ.A.0002.210403T0600Z-210403T1400Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, and Cullman 826 PM CDT Thu Apr 1 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT FRIDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...For the Freeze Warning in effect for tonight, sub- freezing temperatures as low as 27 expected. For the Freeze Watch in effect for Friday night, sub-freezing temperatures as low as 30 possible. * WHERE...All of northern Alabama. * WHEN...For the Freeze Warning, from midnight tonight to 8 AM CDT Friday. For the Freeze Watch, from 1 AM to 9 AM Saturday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
846 WWUS74 KHUN 020906 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 406 AM CDT Fri Apr 2 2021 ALZ001>010-016-021800- /O.UPG.KHUN.FZ.A.0002.210403T0600Z-210403T1400Z/ /O.EXA.KHUN.FZ.W.0003.210403T0600Z-210403T1400Z/ /O.CON.KHUN.FZ.W.0002.000000T0000Z-210402T1300Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, and Cullman 406 AM CDT Fri Apr 2 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * WHAT...Low temperatures this morning should be as cold as 27 degrees. For Saturday morning, temperatures as low as 30 degrees are expected. * WHERE...Portions of north central, northeast and northwest Alabama. * WHEN...A Freeze Warning remains in effect until 8 AM CDT this morning. Another Freeze Warning will be in effect from 1 AM to 9 AM CDT Saturday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TNZ076-096-097-021800- /O.CON.KHUN.FZ.W.0002.000000T0000Z-210402T1300Z/ /O.CON.KHUN.FZ.W.0003.210403T0600Z-210403T1400Z/ Moore-Lincoln-Franklin TN- Including the cities of Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 406 AM CDT Fri Apr 2 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * WHAT...Low temperatures this morning should be as low as 25 degrees. For Saturday morning, temperatures as low as 29 degrees are expected. * WHERE...Moore, Lincoln and Franklin Counties in Tennessee. * WHEN...A Freeze Warning remain in effect until 8 AM CDT this morning. Another Freeze Warning will be in effect from 1 AM to 9 AM CDT Saturday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
019 WWUS74 KHUN 021322 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 822 AM CDT Fri Apr 2 2021 ALZ001>010-016-TNZ076-096-097-022130- /O.EXP.KHUN.FZ.W.0002.000000T0000Z-210402T1300Z/ /O.CON.KHUN.FZ.W.0003.210403T0600Z-210403T1400Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 822 AM CDT Fri Apr 2 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...All of northern Alabama and southern Middle Tennessee. * WHEN...A Freeze Warning will be in effect from 1 AM to 9 AM CDT Saturday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this freeze warning went out at Mar 31, 1:52 PM CDT, 0 minutes earlier.
Area forecast discussion, Mar 31, 1:52 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
152 PM CDT Wed Mar 31 2021
.NEAR TERM...(Tonight)
Issued at 152 PM CDT Wed Mar 31 2021
The powerful upper trof axis will drop southeast through the OH and
TN valley overnight. Strong cold advection is underway with gusty
north flow this afternoon. Winds will drop some this evening, and may
be enough to prevent frost development for most areas. After
coordination with OHX, have opted to issue a Freeze Warning in our
three southern TN counties from 4-7 am. We may see a couple spots
reach 32 or so in our colder north Alabama areas, but most likely for
an hour or less. Ongoing flood issues continue, with areal flood
warnings in effect this afternoon, and river flood warnings for
various points.
.SHORT TERM...(Thursday through Friday)
Issued at 152 PM CDT Wed Mar 31 2021
Thursday will be quite chilly for April. North flow will be quite
gusty again, gusting over 20kt through the day, and highs will only
reach around 50 in valley areas, and only the lower to middle 40s
atop the Cumberland Plateau. As the center of the Arctic high drops
southeast into the lower OH valley, wind flow will subside.
A hard freeze is expected Thursday night into Friday morning. Temperatures
will drop into the lower to middle 20s with a hard freeze expected.
Have hoisted a Freeze Warning for Southern TN and a Freeze Watch for
north Alabama. This will likely be upgraded to a Freeze Warning
Thursday. Highs will warm a bit more on Friday with wind flow
diminishing. Highs will warm into the lower 50s for most valley
areas, with upper 40s atop the Cumberland Plateau.
.LONG TERM...(Friday night through Tuesday)
Issued at 152 PM CDT Wed Mar 31 2021
A broad area of high pressure locks into place over the Southeast
over the weekend, leading to very tranquil weather over the weekend
into early next week. This will be a much needed break in the
rain/severe weather after what we've had over the last couple weeks.
Friday night into Saturday morning, we will still be fairly cold,
though with the surface high shifting more to the east, this will
lead to flow gradually shifting to the southeast overnight. This
should help us stay a little warmer, with lows only dropping to
around 30 degrees, a few degrees warmer than Friday morning. Saturday
during the day will start our warming trend, as southerly flow
becomes more dominant over Alabama and Middle Tennessee. Highs on
Saturday will get back up into the 60s, and then we're looking at
highs up around 70 on Sunday. As we go into early next week, sunshine
will continue to prevail, with highs getting up into the low-to-mid
70s on Monday, and upper 70s on Tuesday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1154 AM CDT Wed Mar 31 2021
Ceilings ~015agl (MVFR) should exit the KHSV by 20Z. Ceilings of
030-040agl (VFR) will persist at KHSV and KMSL through 02Z-04Z before
clearing. North to north winds of 13-15kt will gust around 25kt at
times through 02Z then diminish to around 10-12kt. Winds will
increase again by 14Z/01 with gusts again at 20-25kt.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Freeze Watch from late Thursday night through Friday morning for
ALZ001>010-016.
TN...Freeze Warning from 4 AM to 7 AM CDT Thursday for TNZ076-096-097.
Freeze Warning from midnight Thursday night to 8 AM CDT Friday for
TNZ076-096-097.
&&
NEAR TERM...17
SHORT TERM...17
LONG TERM...McCoy
AVIATION...17
For more information please visit our website
at weather.gov/huntsville.Hazardous weather outlook, Mar 31, 3:21 AM CDT, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 321 AM CDT Wed Mar 31 2021 ALZ001>010-016-TNZ076-096-097-312330- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 321 AM CDT Wed Mar 31 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Today and Tonight... Widespread heavy rainfall is expected today across the forecast area. Rainfall amounts of 1 to 3 inches with locally higher amounts will lead to flash flooding and continued rises along area rivers and streams. A flash flood watch continues until 7 PM this evening. Additionally, strong to severe storms will be possible this morning as a cold front approaches from the west. The main threat with these storms will be damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Unseasonably cold morning temperatures are forecast Thursday through Saturday, with frost possible each morning. The coldest morning will be Friday when a hard freeze is expected with lows in the mid 20s in southern Tennessee and upper 20s to around 30 degrees in north Alabama. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
In the hours before
Local storm report, Mar 31, 9:31 AM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
931 AM CDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 1 ENE DECHERD 35.21N 86.08W
03/31/2021 FRANKLIN TN EMERGENCY MNGR
WATER COVERING NORTH 2ND STREET AND MILL
STREET. ROADS IMPASSIBLE.
&&Local storm report, Mar 31, 9:33 AM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
933 AM CDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 5 W WINCHESTER 35.18N 86.19W
03/31/2021 FRANKLIN TN EMERGENCY MNGR
WATER COVERING HIGHWAY 50 AT OWLS HOLLOW
ROAD.
&&Local storm report, Mar 31, 9:35 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
935 AM CDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM FLASH FLOOD 7 NE WOODVILLE 34.68N 86.19W
03/31/2021 JACKSON AL EMERGENCY MNGR
APPROXIMATELY 6 INCHES OF WATER COVERING
COUNTY ROAD 30 IN MULTIPLE LOCATIONS,
INCLUDING COUNTY ROAD 119.
&&Local storm report, Mar 31, 9:38 AM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
938 AM CDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM FLASH FLOOD 3 W HOLLYWOOD 34.72N 86.03W
03/31/2021 JACKSON AL EMERGENCY MNGR
APPROXIMATELY 6 TO 8 INCHES OF WATER
COVERING COUNTY ROAD 105 NEAR COUNTY ROAD
21.
&&Local storm report, Mar 31, 12:37 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1237 PM CDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM FLASH FLOOD 1 ENE STEVENSON 34.87N 85.82W
03/31/2021 JACKSON AL EMERGENCY MNGR
OLD MOUNT CARMEL ROAD HAS BEEN CLOSED DUE TO
FLASH FLOODING.
&&The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:14 AM CDT | Areal Flood Warning | HUN | Franklin, Lincoln, Moore | 5 hr |
| Mar 31, 7:52 AM CDT | Flash Flood Warning | HUN | Franklin, Lincoln, Moore | 3 hr |
| Mar 31, 10:51 AM CDT | Areal Flood Warning | HUN | Franklin, Lincoln, Moore | 5 hr |
| Mar 31, 11:02 AM CDT | River Flood Warning | HUN | Franklin, Lincoln | 22 hr |
| Mar 31, 1:52 PM CDT | Freeze Warning | HUN | Franklin, Lincoln, Moore | 17 hr |
| Mar 31, 3:38 AM CDT | Special Weather Statement | HUN | Marshall | 52 min |
| Mar 31, 3:56 AM CDT | Special Weather Statement | HUN | Morgan | 49 min |
| Mar 31, 4:59 AM CDT | Areal Flood Warning | HUN | Jackson | 3 hr |
| Mar 31, 6:21 AM CDT | Areal Flood Warning | HUN | Cullman | 3 hr |
| Mar 31, 7:21 AM CDT | Flash Flood Warning | HUN | Cullman | 6 hr |
| Mar 31, 7:30 AM CDT | Flash Flood Warning | HUN | Jackson, Marshall | 4 hr |
| Mar 31, 7:36 AM CDT | Special Weather Statement | HUN | Cullman | 39 min |
| Mar 31, 8:49 AM CDT | Flash Flood Warning | HUN | Madison, Marshall, Morgan | 3 hr |
| Mar 31, 9:41 AM CDT | Flash Flood Warning | HUN | DeKalb, Jackson, Marshall | 119 min |
| Mar 31, 11:35 AM CDT | Areal Flood Warning | HUN | DeKalb, Jackson, Madison, Marshall, Morgan | 6 hr |
| Mar 31, 1:06 PM CDT | Areal Flood Warning | HUN | Cullman | 5 hr |
| Mar 31, 1:42 PM CDT | River Flood Warning | HUN | Madison, Marshall, Morgan | 55 hr |
| Mar 31, 1:52 PM CDT | Freeze Watch | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 13 hr |
| Mar 31, 5:29 PM CDT | Areal Flood Warning | HUN | DeKalb | 3 hr |
| Mar 31, 6:18 PM CDT | Areal Flood Warning | HUN | Cullman | 18 hr |
Nearby
Freeze Warnings in Alabama, 2021Freeze Warnings in Tennessee, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.